MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI ENERGY; VESSEL SEALER CURVED

INTUITIVE SURGICAL, INC DA VINCI ENERGY; VESSEL SEALER CURVED
Model Number 480522-02
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted radical surgical procedure, the vessel sealer curved instrument stopped working.The procedure was completed with no patient harm.Intuitive surgical, inc.(isi) followed up with the site to obtain additional information, however, no further details could be provided regarding the reported event.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The vessel sealer curved instrument was analyzed and for clarification, the instrument exhibited unintuitive motion.The motion exhibited by the instrument was precise, and proportional to what was commanded by the master tool manipulator¿s (mtm¿s), however the grip tips moved in the opposite direction.This behavior was observed in the pitch and yaw directions.The instrument was found to have a dislodged main tube which caused unintuitive motion.Additional related findings not reported by site: the instrument was found to have a dislodged main tube.The two tabs and the distal end were dislodged.As a result, the instrument exhibited unintuitive motion.The complaint was confirmed by failure analysis.The probable root cause is attributed to the user.
 
Additional Manufacturer Narrative
The vessel sealer curved instrument was further evaluated by failure analysis engineer (fae).Initial findings confirmed.The instrument main tube tabs were dislodged and bent outwards which caused the instrument to exhibit unintuitive motion.The instrument was disassembled to check for roll gear keys damage, but no damage was found on the roll gear keys that could have potentially caused the dislodged main tube.A review of the instrument logs showed that the instrument was used for about 50 minutes for a total of 75 seal and 1 coag event, indicating that the instrument functioned well until the user complained about the failure.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
DA VINCI ENERGY
Common Device Name
VESSEL SEALER CURVED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24928075
Report Number2955842-2026-22097
Device Sequence Number21495899
Product Code NAY
UDI-Device Identifier10886874123369
UDI-Public(01)10886874123369(10)U10250814
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K250674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480522-02
Device Catalogue Number480522
Device Lot NumberU10250814 0212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2026
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/28/2026
Supplement Date Received by Manufacturer05/05/2026
Initial Report FDA Received Date04/20/2026
Supplement Report FDA Received Date05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown